U.S. doctors online nowAsk doctors free
Salem, VA
A 46-year-old female asked:

I take 45ml (3 tbs) of lactulose everyday for about 5 months now. it has caused dehydration and my bp has gone from 120/75 to 108/70. is this safe?

1 doctor answer1 doctor weighed in
Dr. Ivelisse Rivera-Godreau
Family Medicine 24 years experience
Lactulose safety: Unless you are a diabetic lactulose is a safe medication, however, like anything else if you are taking too much, especially if not necessary( having normal BM or diarrhea) it can cause issues. I am not sure what other signs of dehydration you are having but 108/70 is still a normal BP unless you are feeling weak and dizzy. Drink plenty of fluids and consult with your doctor the need of lactulose.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Feb 11, 2015
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.